Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Jittery feeling, tingling, swelling in fingers and feet after taking geodon, luvox, adderall. What should be done?

my daughter is 34 yrs. old and has just been 2 weeks ago prescribed geodon , luvox , adderall ,andeffexor(which shes been on). but 4 days ago she started having some side effects which consists of being jittery, tingling and swelling in fingers and feet, insomnia ,rapid heart rate, twitching, shortness of breathe,fear of having heart attack so wont do her normal routines like driving and exercising. shes worried and so am i
Asked On : Thu, 21 Feb 2013
Answers:  1 Views:  194
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Dec 2014
Hello grandma
Thanks for your question
She is 34 year old and is on ziprasidone (geodon), luvox (fluvoxamine), adderall (amphetamines) and effexor (venlafexine).
Luvox and Effexor are the drugs which are prescribed to manage mainly depressive and anxiety symptoms and both are comparatively safer drugs with negligible side effects.
Adderall is a stimulant drug and disruption of sleep may occur with it if taken in evening other wise there is no major side effects(apart from abuse potential)
Geodone is a newer drug of group second generation antipsychotics. These drugs are used in a number of Psychotic disorders, some cases of depression, to control mood symptoms and in a number of other diseases. These are very effective drugs and have very less side effects.
In some cases during initial stages of therapy some side effects (also called as parkinsonian side effects)
are seen like-
tremors, mask like face or poor facial expression
muscle dystonia may lead to difficulty in breathing
sense of impending doom or panic symptoms
increased salivation
dizziness, hypotension, insomnia, rapid heart rate
slurred voice etc.
in rare cases may prove dangerous so we should not take these symptoms lightly
these side effects can be easily managed (only under guidance of your doctor) by either lowering the dose or addition of some anticholinestrases drugs like TRIHEXYPHENIDYL (THP) which will correct the cholinergic output and will improve symptoms.
so please be assured and visit your attending doctor ASAP for these symptoms.
hope i cleared your doubt
take care
Answered: Thu, 21 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor